View Full Version : lamotrigine - itchy rash all over my hands


Fuzzy12
03-23-13, 12:45 AM
:eek: **** i hope it's not the dreaded lamotrigine rash. Ugh. It appeared so suddenly. When i went to bed everything was fine. Now it's 4am my hands are itching and there's definitely a rash. Like blisters or little pimples. Conveniently this of course has to happen on a Friday night. My gp s clinic is closed for the weekend so I'll have to go to the walk in centre. Ugh. I've been taking lam for more than a month now. Started on a tiny dose of 12.5 and I'm still taking only 50mg a day. Shouldn't the rash have appeared sooner if it was related to the med?

dvdnvwls
03-23-13, 02:44 AM
No, the rash can still begin to occur within 2 months. Stop taking lamotrigine right now until you can see the doctor. You have to assume it's lam, and you have to assume the rash is serious, just in case.

Sandy4957
03-23-13, 11:02 AM
Yeah, that's not one to mess with. Stop the lamotrigine and get in to see someone right away.

SquarePeg
03-23-13, 12:01 PM
You can always go to A&E. I think the rash can occur up to 8 weeks after starting but not all rashes are the dangerous rashes but you donīt want to take a chance. Hope you get it sorted out soon. BTW how are you doing on it?

Abi
03-23-13, 12:10 PM
The EVIL lamictal rash. Stop the med and get your sexy *** to the ER.

PS moving this thread to anticonvulsants. :)

Lunacie
03-23-13, 12:21 PM
I once had an allergic reaction to a hypertension medication. When I called
the doctor's office, the nurse told me that if it was due to the meds the
reaction would have occured sooner than 2 weeks.

Bull hockey! Fortunately a doctor was filling out paperwork next to where
the nurse was on the phone with me, and he quickly set her straight.

I don't know if lamotrigine rash is an allergic response, even after looking
it up. Here's what I found:




Call your doctor at once if you have any of these other serious side effects:

the first sign of any skin rash, no matter how mild;
fever, swollen glands, body aches, flu symptoms, headache, neck stiffness, increased sensitivity to light;
easy bruising or bleeding, severe tingling, numbness, pain, muscle weakness;
upper stomach pain, loss of appetite, dark urine, jaundice (yellowing of the skin or eyes);
chest pain, irregular heart rhythm, feeling short of breath;
confusion, nausea and vomiting, swelling, rapid weight gain, urinating less than usual or not at all;
pale skin, feeling light-headed or short of breath, rapid heart rate, trouble concentrating; or
increased seizures or worsening of your bipolar disorder.

Please, take this seriously. Stop taking the lamotrigine and see a doctor!

keliza
03-24-13, 08:51 PM
The rash is most likely to occur within the first 2-3 months of treatment, but it can happen at ANY point during treatment. I began having issues with rashes after almost a year of being on Lamictal. None of them was the SJS rash, thankfully, but it wasn't worth the risk of being on it and having these little rashes that we never could say 100% weren't going to turn into something worse.

Go to your doctor ASAP and have it looked at to be sure. Sometimes you have to stop, then start again, and the next time around you won't have the rash. Sometimes you have to stop permanently. It's up to them to decide.

saturday
03-25-13, 12:40 AM
Fuzzy, what's the update?

Fuzzy12
03-25-13, 05:26 AM
Fuzzy, what's the update?

I went to the walk-in centre GP on Saturday. I just got to see a nurse and paramedic though. They said that most probably it's a viral infection and I should take histamines if the itching gets too bad. (The first paramedic I saw first scared me saying that it looks like Scabies :rolleyes:). They didn't think it was related to lamotrigine because I've been taking lamotrigine for more than a month now.

The rash has got a bit worse now. I looked up pics of Stephen Johnson rash and toxic epidermal necrolysis (which are the serious rash conditions associated with lamotrigine) and my rash looks nothing like that. I don't have any other symptoms either.

Anyway, I'm seeing my regular GP this evening. I think, it should be fine though. I was hoping to increase my dose but I think, I'll wait till the rash completely disappears, just in case...

keliza
03-25-13, 11:26 PM
I'm glad to hear they're not concerned about the appearance of the rash! Hopefully it goes away by taking the antihistamines.

Fuzzy12
03-26-13, 07:40 AM
My GP thinks it's very unlikely to be related to lamotrigine. She said, she's seen lamotrigine induced rashes and they look very different. She's prescribed me a mild topical steroid to get rid of it.

We also spoke about increasing my dose to 100mg. I don't mind (actually, I asked her about increasing the dose) but I told her that I'd like to wait till the rash has really disappeared.

My MIL who is a psychiatrist said I should stop lamotrigine for 10 days and see what happens. She said Asians are usually much more sensitive to these kinds of med so we need to be more careful. I don't want to stop though. I didn't tell her about the dose increase as that wouldn't have gone down well at all. Anyway, I really don't want to discuss it with her. Sigh, that's another thread though.

Drewbacca
03-26-13, 08:05 AM
*huggles* be well fuzzy, and don't take unnecessary risks.

Fuzzy12
03-26-13, 12:31 PM
I've just been reading up on scabies. My rash does look worryingly similar to that. :eek: YIKES :(

Flory
03-26-13, 12:36 PM
ahhh fuzzy :) i hope youre ok now mam, and i also am pretty sure you don't have scabies you're too cool for that :p

dvdnvwls
03-26-13, 01:02 PM
At least if it's scabies you can get it dealt with; it's not some deadly chemically-induced reaction. Not that anyone should be relieved about scabies, but still...

Fuzzy12
03-26-13, 01:13 PM
At least if it's scabies you can get it dealt with; it's not some deadly chemically-induced reaction. Not that anyone should be relieved about scabies, but still...

Yes, I know :umm1:, but still...

IT'S YUCKY!!!!!!!! :eek: :eek: :eek:

:faint:

Raye
03-27-13, 05:50 AM
have you talked to/showed your pdoc the rash?